my Dr. prescribed a dosage of 50mg for my sciatica nerve pain, which is VERY VERY PAINFUL to me
50 mg how often? It was my experience that 50 mg did nothing for more severe pain, I took 400 a day, so 100 at a time. Talk to your dr.
After over 30 years of taking one sort of pain medication or another, I've found it in my best interest to never play doctor when it comes to my medications. There is usually a reason why your doctor prescribes the drug, milligram and amount per day. I would discuss any increases in your pain medication with your doctor before self medicating. For one, you're going to run out before it can be refilled again, and two if your doctor thinks you are self medicating he could lose trust in you and how you take your meds. leading to him not prescribing you anything stronger than an aspirin. Doctors are all freaked out about prescribing anything strong because of the DEA, and he won't prescribe anything stronger than Motrin, if he thinks your not following his instructions. I will suggest though, that if you are having horrible nerve pain I would try Gabapentin.
It is a medication that is primarily used for nerve pain, however it is actually an anti seizure medication. I take 600 mg. 4 times a day for my nerve pain, and I'd be lost without it! It's a comparatively older medication and therefore has less side effects than some of the newer drugs. I find that often, the newer the drug the more problems associated with them. Anyway, check with your doctor about the increase in Tramadol, and also be sure to ask about taking Gabapentin. I think if your main pain concern is nerve pain, you'd be better off taking a medication like Gabapentin. Also, I am only going by what has worked for me in the past, and hope you soon find relief. God Bless and keep us posted!
Im a female and im 5'7 tall and I weigh 126 pounds. Im dr prescribed and my pill bottle reads to take 2 of the 50mg Tramadol pills in the morning and 2 in the pm. So im taking 100mg of Tramadol twice daily for nerve pain and muscle pain. It takes the edge off the pain but does not totally eliminate it. I cant function without it. So I would say that to take 100mg at a time wont hurt you. (It hasnt me) although there may be a valid reason for you which dont apply to me as to why your dr gave you such a small dose. I dont know. Possible health issues or other medication interactions??? The problem with increasing your dose on your own is that if it works for you (as it does me) then your going to run out of pills before it can be legally refilled. If your dr sees that this is a problem its going to make it appear like your somehow abusing them.
It would be best for several reasons just to call your dr office and tell them the dosage isnt helping and see what they suggest. Good luck to you. For me the Tramadol has been a real life saver. I can take it and work and do my normal things without being messed up from pain meds. If your prescribed Gabapentin or Lyrica be careful. They can be dangerous for some people. They made me swell up terribly and gain tons of weight really fast.
Hi, when i was prescribed Tramadol, i was directed to take 1 or 2 capsules (50mg) up to 4 times a day. I am a female in my 30's, of average weight
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Oct 2018 • 10 answers
Updated 3 Oct 2013 • 3 answers
Updated 18 Aug 2014 • 2 answers
Updated 8 Feb 2016 • 2 answers
Updated 6 Nov 2018 • 1 answer